Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 4, 2001, 12:14 AM MDT for Chaves County, Roosevelt County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2001, 12:14 AM MDT (06:14 UTC)
- Expired
- May 4, 2001, 1:00 AM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chaves County, NM, Roosevelt County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.2 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 040615 SVRABQ NMC005-041-040700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1214 AM MDT FRI MAY 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME WESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO NORTHEASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 100 AM MDT * AT 1207 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF KENNA...OR ABOUT 44 MILES SOUTHWEST OF PORTALES...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES WEST OF KENNA AT 1235 AM MDT SEVERE STORMS PRODUCE DAMA%GING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! LAT...LON 3366 10399 3367 10377 3407 10376 3406 10406
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:15 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 3, 9:15 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 915 PM MDT THU MAY 3 2001 ZONE UPDATES CONSIST MAINLY OF DELETING SOME OF THE EVENING WORDING IN 1ST PD...ESPECIALLY WITH THE WINDS. HdAVEN'T HAD TIME YET TO LOOK AT ANYTHING LONGER RANGE(BEYOND TONIGHT). MJF .ABQ...NONE.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.